MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HUBER PLUS 20G X 1.25"; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS HUBER PLUS 20G X 1.25"; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the safety mechanism would not capture the needle was confirmed and determined to be caused by a bent needle; however, the exact cause of the bent needle was not determined.One photograph was provided for investigation.The photo showed the safety mechanism activated and locked on a 20g huber plus infusion set.The needle tip was not captured in the activated safety mechanism.The orientation of the safety mechanism wings appeared to be correct.The bend where the needle emerges from the extension set tubing appeared to be greater than 90-degrees, which would be outside the specification limit for the needle bend angle.The cause of the needle bend could not be determined from the photo, but the bent appeared to prevent the needle from being captured by the safety mechanism.A lot history review (lhr) of recq0609 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when removing the huber needle, the needle did not enter the safety system.The nurse pricked herself with the needle and therefore underwent an aes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a failed safety mechanism is confirmed; however, the exact cause is unknown.One 20 x 1.25 in.Huber plus infusion set was returned for evaluation.An initial visual observation showed the safety mechanism was returned engaged, but the needle was not encased in the safety mechanism.The needle was observed to be positioned outside of the its slot within the safety mechanism, and the needle shaft did not appear to be bent.A microscopic observation revealed the slot of the safety mechanism which the needle should be positioned had some slight damage on its interior edges.The safety mechanism was de-activated and then the needle was repositioned into the slot of the safety mechanism.The safety mechanism was then activated with ease and was found to successfully capture the needle.While the needle of the infusion set was returned outside of the activated safety mechanism, it is unknown when or where the needle may have become positioned outside of the slot in the safety mechanism.Possible causes include dislodgement of the needle shaft during manufacturing, handling, or use.A lot history review (lhr) of recq0609 showed no other similar product complaint(s) from this lot number.

Brand Name
HUBER PLUS 20G X 1.25"
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8854958
Report Number3006260740-2019-02286
Device Sequence Number2000429
Product Code FPA
UDI-Device Identifier00801741065583
UDI-Public(01)00801741065583
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K993848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number012012
Device Lot NumberRECQ0609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1